# SDR WPR16LA068

- Difficulty date: February 13, 2016
- Submitted: February 26, 2016
- Operation: General aviation
- Aircraft: N3625V
- Make and model: Cessna 140
- Aircraft serial: 14896
- Aircraft time: 6,315 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 0441140
- Condition: Broken
- Location: Lt Mlg
- Part time: 6,315 hours
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LEFT AXLE BROKEN IN HALF ON LANDING CAUSING ACCIDENT AND SUBSTANTIAL DAMAGE TO ACFT.  AXLE FOUND SEPARATED IN 2 INBD OF INNER BEARING RACE LOCATION.  EVIDENCE NOTED OF POSSIBLE PRIOR DAMAGE IN AREA OF CRACK AND SEPARATION, POTENTIALLY FROM PRIOR ACCIDENT OR USE OF SKIS FOR EXTENDED PERIOD.  NTSB LAB ANALYSIS IN PROCESS TO DETERMINE CAUSE OF FAILURE.
